Alert archive / California / Gale Watches in 2018

Gale Watch 14, NWS Eureka, CA

March 26, 2018

NWS Eureka, CA issued this gale watch at Mar 26, 2018, 2:06 PM PDT. It took effect at Mar 27, 2018, 8:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 26, 2018, 2:06 PM PDT (21:06 UTC)
In effect from
Mar 27, 2018, 8:00 PM PDT
Expired
Mar 27, 2018, 3:27 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

442 
WHUS76 KEKA 262106
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
206 PM PDT Mon Mar 26 2018

PZZ475-270515-
/O.EXT.KEKA.SC.Y.0033.180326T2200Z-180327T2100Z/
/O.UPG.KEKA.GL.A.0013.180327T0400Z-180329T0400Z/
/O.NEW.KEKA.GL.W.0015.180327T2100Z-180329T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
206 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT
THURSDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 2 PM Tuesday to 5 AM PDT Thursday. The
Gale Watch is no longer in effect. 

* WINDS...N 20 to 30 kt. Gusts around 35 kt Tue and Wed. 

* SEAS...Steep wind waves building to 10 to 12 feet Tue and Wed.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-270515-
/O.EXB.KEKA.SC.Y.0033.180327T2100Z-180329T1200Z/
Pt St George to Cape Mendocino out 10 nm-
206 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT
THURSDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 2 PM Tuesday to 5 AM PDT
Thursday. 

* WINDS...Gusts to 30 kt expected Tue afternoon and evening.
 
* SEAS...Combined seas of 4 to 7 ft building to 9 to 12 feet by 
  Tuesday evening... including steep N wind waves of 8 to 10 ft 
  and a 3 to 5 ft 12 second northwesterly swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A Small Craft Advisory means
that wind speeds of 21 to 33 knots are expected to produce 
hazardous wave conditions to small craft. Inexperienced mariners, 
especially those operating smaller vessels should avoid navigating
in these conditions.


&&

$$

PZZ470-270515-
/O.EXT.KEKA.SC.Y.0033.180327T0400Z-180328T0300Z/
/O.NEW.KEKA.GL.A.0014.180328T0300Z-180329T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
206 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
8 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

The National Weather Service in Eureka has issued a Gale Watch,
which is in effect from Tuesday evening through late Wednesday
night. 

* WINDS...N 20 to 25 kt Tue, then 25 to 30 kt Tue night and Wed. 
  Gusts around 35 kt expected Tue evening through Wed night.

* SEAS...Steep wind waves building to 10 to 12 feet Tue night and
  Wed.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ455-270515-
/O.EXT.KEKA.SC.Y.0033.180326T2200Z-180329T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
206 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WINDS...N to NW 15 to 25 kt tonight and Tue. A few gusts to 35
  kt in the afternoon and evening. 

* SEAS...Combined seas of 4 to 7 ft building to 9 to 12 feet by 
  Tuesday evening... including steep N wind waves of 8 to 10 ft 
  and a 3 to 5 ft 12 second northwesterly swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A Small Craft Advisory means
that wind speeds of 21 to 33 knots are expected to produce 
hazardous wave conditions to small craft. Inexperienced mariners, 
especially those operating smaller vessels should avoid navigating
in these conditions.

&&

$$
2 follow-up statements
560 
WHUS76 KEKA 270358
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
858 PM PDT Mon Mar 26 2018

PZZ475-271200-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-180327T2100Z/
/O.CON.KEKA.GL.W.0015.180327T2100Z-180329T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
858 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT
THURSDAY...

* WINDS...N 20 to 30 kt. Gusts around 35 kt Tue and Wed.

* SEAS...Steep wind waves building to 10 to 12 feet Tue and Wed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-271200-
/O.CON.KEKA.SC.Y.0033.180327T0400Z-180328T0300Z/
/O.CON.KEKA.GL.A.0014.180328T0300Z-180329T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
858 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WINDS...N 20 to 25 kt Tue, then 25 to 30 kt Tue night and Wed. 
  Gusts around 35 kt expected Tue evening through Wed night. 

* SEAS...Steep wind waves building to 10 to 12 feet Tue night 
  and Wed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ455-271200-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-180329T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
858 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* WINDS...N to NW 15 to 25 kt tonight and Tue. A few gusts to 35 
  kt in the afternoon and evening. 

* SEAS...Combined seas of 4 to 7 ft building to 9 to 12 feet by 
  Tuesday evening... including steep N wind waves of 8 to 10 ft 
  and a 3 to 5 ft 12 second northwesterly swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A Small Craft Advisory means
that wind speeds of 21 to 33 knots are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ450-271200-
/O.CON.KEKA.SC.Y.0033.180327T2100Z-180329T1200Z/
Pt St George to Cape Mendocino out 10 nm-
858 PM PDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO
5 AM PDT THURSDAY...

* WINDS...Gusts to 30 kt expected Tue afternoon and evening.

* SEAS...Combined seas of 4 to 7 ft building to 9 to 12 feet by 
  Tuesday evening... including steep N wind waves of 8 to 10 ft 
  and a 3 to 5 ft 12 second northwesterly swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A Small Craft Advisory means
that wind speeds of 21 to 33 knots are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
168 
WHUS76 KEKA 271027
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
327 AM PDT Tue Mar 27 2018

PZZ470-271830-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-180328T0300Z/
/O.UPG.KEKA.GL.A.0014.180328T0300Z-180329T1200Z/
/O.EXB.KEKA.GL.W.0015.180328T0300Z-180329T1200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
327 AM PDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT
THURSDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 8 PM this evening to 5 AM PDT Thursday.
The Gale Watch is no longer in effect. 

* WINDS...N 20 to 25 kt Tue, then 25 to 30 kt Tue night and Wed. 
  Gusts around 35 kt expected Tue evening through Wed night. 

* SEAS...Steep northerly wind waves building to 10 to 12 feet Tue
  and Wed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-271830-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-180327T2100Z/
/O.CON.KEKA.GL.W.0015.180327T2100Z-180329T1200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
327 AM PDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT THURSDAY...

* WINDS...N 20 to 30 kt. Gusts around 35 kt Tue and Wed.

* SEAS...Steep northerly wind waves building to 10 to 12 feet Tue
  and Wed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-271830-
/O.EXT.KEKA.SC.Y.0033.180327T1027Z-180329T1200Z/
Pt St George to Cape Mendocino out 10 nm-
327 AM PDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WINDS...Gusts to 30 kt expected Tue afternoon and evening near
  Cape Mendocino.

* SEAS...Combined seas of 4 to 7 ft building to 9 to 12 feet by
  Tuesday evening...including steep N wind waves of 8 to 10 ft 
  and a 3 to 5 ft 12 second northwesterly swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A Small Craft Advisory means
that wind speeds of 21 to 33 knots are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ455-271830-
/O.CON.KEKA.SC.Y.0033.000000T0000Z-180329T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
327 AM PDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* WINDS...N to NW 15 to 25 kt tonight and Tue. A few gusts to 35 
  kt in the afternoon and evening. 

* SEAS...Combined seas of 4 to 7 ft building to 9 to 12 feet by
  Tuesday evening...including steep N wind waves of 8 to 10 ft 
  and a 3 to 5 ft 12 second northwesterly swell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A Small Craft Advisory means
that wind speeds of 21 to 33 knots are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 26, 4:36 AM PDT, 9 hours 30 minutes earlier.

Area forecast discussion, Mar 26, 4:36 AM PDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
436 AM PDT Mon Mar 26 2018

.SYNOPSIS...High pressure is expected to bring dry weather through
the week and possible into next weekend. Above normal temperatures
are expected with the warmest days being Wednesday and Thursday.

&&

.DISCUSSION...High pressure continues to build into the area.
Lows this morning have ranged from 25 to 40 degrees. Some valleys
are seeing low clouds and there are some high clouds over Del
Norte county. Otherwise skies are mainly clear. A few sprinkles
are possible in northern Del Norte county this morning, otherwise
dry conditions are expected. High temperatures will in the mid 50s
along the coast and in the north with low 60s in the south.
Tonight frost is likely again tonight in the Mendocino interior.
It is possible along the Mendocino and Humboldt coast, but
confidence is low on this.

Tuesday inland high temperatures will warm with highs reaching the
the 60s and low 70s. This warmer airmass will likely help keep
overnight low temperatures warmer and the threat for frost will
diminish. Wednesday and Thursday inland temperatures are expected
to be in the 70s to low 80s. The coast is expected to see highs in
the 60s. Mostly clear skies are expected. At this point weak
offshore flow is expected to keep coastal areas clear, although as
usual confidence is low on this. If the stratus does come onshore
coastal temperatures would be significantly cooler.

Friday the ridge is expected to start to break down. Models start
to struggle on the exact evolution of the ridge breaking down. In
general cooler temperatures and more clouds are expected for
Friday and the weekend. The GFS shows some light rain in the north
Sunday night into Monday while the ECMWF keeps the area dry. MKK

&&

.AVIATION...Some high clouds and northerly winds are forecast
across northwest California today as high pressure builds to our
west. VFR conditions are expected for this TAF cycle.

&&

.MARINE...High pressure will bring increasing northerly winds and
building seas to our waters this week. Steep northerly waves of 8 to
10 feet will build into the region late Tuesday and into Wednesday
as the northerly winds start to ramp up. Gale force gusts are
expected beyond 10 nautical miles late Tuesday through Wednesday
evening, thus a Gale Watch has been hoisted for the southern outer
waters. A Small Craft Advisory was issued for the northern outer
waters as the gale force gusts were just outside of the watch
criteria.

&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PDT this morning for CAZ101-103-109-
     112-113.

     Freeze Warning until 9 AM PDT this morning for CAZ110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 9 PM this evening to 9 PM PDT
     Wednesday for PZZ470.

     Small Craft Advisory from 3 PM this afternoon to 9 PM PDT
     Wednesday for PZZ455.

     Gale Watch from this evening through Wednesday evening for
     PZZ475.

     Small Craft Advisory from 3 PM this afternoon to 9 PM PDT this
     evening for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 26, 9:00 AM PDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
900 AM PDT Mon Mar 26 2018

CAZ101>113-271600-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
900 AM PDT Mon Mar 26 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:52 PM PDTSmall Craft AdvisoryEKA4 days
Mar 26, 2:56 AM PDTGale WatchEKA11 hr
Mar 26, 2:06 PM PDTGale WarningEKA61 hr

Nearby

Gale Watches in California, 2018Every gale watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.